Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 14, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Apr 8, 2004, 6:24 PM CDT for Brooks County, Jim Hogg County, Texas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 8, 2004, 6:24 PM CDT (23:24 UTC)
- Expired
- Apr 8, 2004, 7:30 PM CDT
- In force
- 66 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
Counties Brooks County, TX, Jim Hogg County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 11.4 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 56 J/kg
- Mixed-layer CIN
- -221 J/kg
- Mixed-layer LCL
- 1105 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KBRO 082343 CCA
FFWBRO
TXC047-247-090030-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING...CORRECTED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
624 PM CDT THU APR 8 2004
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BROOKS COUNTY IN DEEP SOUTH TEXAS
JIM HOGG COUNTY IN DEEP SOUTH TEXAS
* UNTIL 730 PM CDT
* AT 623 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR ESTIMATED 2 INCHES OF RAINFALL PER HOUR OR MORE.
* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...HEBBRONVILLE...FALFURRIAS...GUERRA...RANDADO AND ENCINO.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 2733 9856 2724 9856 2725 9804 2682 9802
2683 9894 2725 9892 2726 9880 2734 9879
$$1 follow-up statement
000
WGUS74 KBRO 090030
FFSBRO
TXC047-247-090030-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
729 PM CDT THU APR 8 2004
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR BROOKS AND JIM HOGG
COUNTIES HAS BEEN CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN WILL END SHORTLY OVER THE WARNED AREA.
STREAMS AND CREEKS IN THE WARNED AREA WILL BEGIN TO RECEDE...ENDING
THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT
TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS
BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY.
NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO
ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
LAT...LON 2733 9856 2724 9856 2725 9804 2682 9802
2683 9894 2725 9892 2726 9880 2734 9879
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 8, 3:30 PM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, Apr 8, 3:30 PM CDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 330 PM CDT THU APR 8 2004 .SHORT TERM...5H FIELDS FROM THE MESO-ETA AND WV IMAGERY BOTH INDICATE A PRETTY DECENT SHORT WAVE MOVING NE OVER NORTH MEX TOWARDS SOUTH TX SPARKING OFF SOME ISOLD-SCT CONV OVER NORTH CENTRAL MEX THIS MORNING AND AFTERNOON. A FEW LIGHT SHOWERS HAVE TRIED TO MOVE NORTH TOWARDS DEEP SOUTH TX FROM NORTHEAST MEXICO BUT THESE HAVE BEEN DYING OUT AS THE CELLS MOVE INTO THE DRIER AIR OVER THE REGION (THE 12Z KBRO SOUNDING SHOWS A PWAT OF <0.90 INCHES. MOISTURE LEVELS WILL INCREASE SOMEWHAT LATER THIS EVENING AND TONIGHT AS THIS 5H SHORT WAVE MOVES OVER SOUTH TX LATER TONIGHT AND FRI MORNING. THE DEEP RH VALUES OVER THE REGIN WILL DRY OUT SOMEWHAT ON FRI AND FRI NIGHT...BUT WILL THEN DEEPEN SIGNIFICANTLY AHEAD OF THE MAJOR 5H TROUGH DIGGING SOUTH ACROSS THE MIDWEST. THIS TROUGH AXIS WILL PUSH A STRONG LATE SEASON COLD FRONT THROUGH THE REGION LATE SAT INCREASING RAIN CHCS FOR LATE SAT AND SUN. THE SWODY3 OUTLOOK FROM SPC HIGHLIGHTS THE TX COASTLINE FOR THE PERIOD FROM 10/1200Z TO 11/1200Z FOR A SLGT RISK OF SVR WX DUE TO POOLING INSTABILITY AND STRONG UVV AHEAD OF THE FRONT. MODEL QPF FIELDS FOR THIS UPCOMING FROPA ARE SIGNIFICANT ATTM...BUT ARE NOT AS HIGH AS PREVIOUS RUNS HAVE INDICATED. BELIEVE THAT THE BEST CHCS FOR HVY RAINS WILL BE LIMITED TO THE INITIAL FRONTAL PASSAGE WHERE THE BEST INITIAL INSTABILITY...MOISTURE AND UVV WILL BE LOCATED. MORE STRATIFORM RAINFALL WILL DOMINATE ON SUN AS THE ATMS WILL LIKELY STABILIZE QUITE A BIT. THE MOIST E-SE SURFACE FLOW WILL KEEP BOUNDARY LAYER DEWPOINT VALUES HIGH THROUGH THE EARLY WEEKEND AND BOTH THE MAV AND FWC GUIDANCE POINTS TOWARDS FOG FORMATION TONIGHT AND FRI NIGHT. WILL LIKELY GO WITH A COMPROMISE BETWEEN THE WARMER ETA AND THE SLIGHTLY COOLER MAV TEMP GUIDANCE SINCE THE WARMER ETA TEMPS SEEM TO BE OVERDONE CONSIDERING THE PREDOMINANT MORNING FOG AND CLD COVER SLOWING DOWN THE AFTERNOON WARMUP. && .LONG TERM...NUMEROUS 5H VORTICES MOVE AROUND THE BASE OF THE BROAD 5H TROUGH THAT WILL DOMINATE THE FLOW OVER THE CENTRAL U.S. EARLY NEXT WEEK WHICH WILL RESULT IN PERIODS OF POST FRONTAL PCPN INTO NEXT MON. THE ATMS OVER DEEP SOUTH TX THEN DRYS OUT LATE MON ALLOWING POPS TO DIMINISH. THE CANADIAN AIRMASS OVER THE REGION WILL THEN BEGIN TO MODERATE THROUGHOUT NEXT WEEK...BUT TEMPS WILL REMAIN WELL BELOW CLIMO WED EVENTUALLY RETURNING TO NEAR NORMAL VALUES ON THURS. && .MARINE...AT 1 AM CDT BUOY 020 REPORTED NORTHEAST WINDS AT 12 KNOTS WITH 2-FOOT SWELLS. SURFACE HIGH PRESSURE AREA OVER TEXAS THIS AFTERNOON IS KEEPING A LIGHT NORTHEAST FLOW ACROSS THE COASTAL WATERS OF DEEP SOUTH TEXAS. ISOLATED SHOWERS WERE DETECTED BY RADAR EARLY THIS AFTERNOON ALONG THE SOUTHERN BOUNDARY OF THE MARINE ZONES DUE TO THE SUBTROPICAL JET OVER THE AREA. AS BURST OF ENERGY DRIFT ACROSS THE FORECAST AREA TONIGHT AND TOMORROW...ISOLATED CONVECTION IS POSSIBLE. A SURFACE TROUGH OVER WEST TEXAS TONIGHT...ASSOCIATED WITH THE NEXT H5 SHORT WAVE TO CROSS THE SOUTHERN PLAINS ON FRIDAY...WILL VEER WINDS TO THE SOUTHEAST TONIGHT AND FRIDAY. MODERATE SOUTHEAST TO SOUTH WINDS ON FRIDAY WILL CONTINUE INTO SATURDAY. SOUTH WINDS WILL SHIFT TO THE NORTH SATURDAY EVENING...AS A COLD FRONT PUSHES RAPIDLY ACROSS THE COASTAL WATERS. CONVECTION LIKELY SATURDAY NIGHT AND EARLY SUNDAY. LIGHT STRATIFORM PRECIPITATION TO LINGER INTO MONDAY. SMALL CRAFT ADVISORIES LIKELY SATURDAY NIGHT DUE TO STRONG NORTH WINDS AND BUILDING SEAS...LASTING UNTIL MONDAY...AS HIGH PRESSURE BUILDS INTO THE STATE AND TIGHTENS THE PRESSURE GRADIENT OVER THE NORTHWEST GULF. SURFACE HIGH PRESSURE CENTERED OVER SOUTH TEXAS ON TUESDAY LIFTS NORTHEAST OVER THE LOWER MISSISSIPPI VALLEY BY EARLY WEDNESDAY...SO LIGHT AND VARIABLE WINDS WILL VEER TO THE SOUTHEAST TUESDAY NIGHT. && .AVIATION...EARLY AFTERNOON SURFACE OBSERVATIONS OVER DEEP SOUTH TEXAS REPORTED VFR CONDITIONS WITH LIGHT NORTHEAST TO EAST WINDS...DUE TO SURFACE HIGH PRESSURE OVER THE STATE. SLIGHT CHANCE OF CONVECTION EXPECTED THIS AFTERNOON AND TONIGHT...AS A BURST OF ENERGY MOVES ACROSS IN THE UPPER LEVEL SOUTHWEST FLOW AHEAD OF THE MAIN H5 SHORT WAVE TROUGH OVER THE SOUTHWEST CONUS. LIGHT NORTHEAST WINDS WILL VEER TO THE SOUTHEAST TONIGHT WITH FOG AND STRATUS DROPPING CEILINGS TO IFR/LIFR RANGE LATE TONIGHT AND IMPROVING TO VFR BY FRIDAY AFTERNOON WITH ISOLATED CONVECTION...AS LOW LEVEL JET FEEDS WARM MOIST AIR INTO CENTRAL PLAINS LOW. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 71 82 71 82 67/ 20 10 00 20 60 BROWNSVILLE 70 86 71 86 66/ 20 10 00 20 60 HARLINGEN 69 87 69 88 65/ 20 20 00 20 60 MCALLEN 68 89 69 91 64/ 20 20 00 20 60 RIO GRANDE CITY 67 89 67 92 63/ 20 20 00 20 60 SOUTH PADRE ISLAND 72 80 72 81 69/ 20 10 00 20 60 && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. SYNOPTIC/GRIDS...60 AVIATION/MARINE...59 MESO...VEGA THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO
Hazardous weather outlook, Apr 8, 6:00 AM CDT, 12 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 600 AM CDT THU APR 8 2004 TXZ248>257-091100- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 600 AM CDT THU APR 8 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. PATCHY AREAS OF DENSE FOG HAVE FORMED THIS MORNING...MAINLY OVER COASTAL AREAS. DRIVE WITH EXTRA CARE THIS MORNING. AREAS OF FOG WILL REDEVELOP AFTER MIDNIGHT TONIGHT. SCATTERED SHOWERS WITH THE POSSIBILITY OF AN EMBEDDED THUNDERSTORM OR TWO...WILL FORM LATER THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ISOLATED SHOWERS AND THUNDERSTORMS MAY DEVELOP FRIDAY AFTERNOON MAINLY INLAND...AS SOUTHERN STREAM ENERGY PASSES OVERHEAD...AND MOIST AND UNSTABLE AIR REMAINS TRAPPED IN DEEP SOUTH TEXAS. BY LATE SATURDAY AFTERNOON...DEEP SOUTH TEXAS WILL BE GREETED BY ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS...AS A LATE SEASON COLD FRONT PLUNGES SOUTH FROM THE NORTHERN PLAINS. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS COULD DEVELOP LATE SATURDAY INTO SUNDAY...WITH HEAVY RAINFALL POSSIBLE. AREA RESIDENTS SHOULD BE AWARE OF THE SATURATED ENVIRONMENT IN PLACE NOW...AND THE RISK OF FLOODING FROM ANY ADDITIONAL HEAVY RAINFALL SATURDAY AND SUNDAY. SEVERE WEATHER CANNOT BE RULED OUT THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGERS AND SPOTTERS ARE URGED TO MONITOR WEATHER CONDITIONS CLOSELY. SPOTTER ACTIVATION MAY BE REQUIRED THIS WEEKEND. PHILO
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.